Community Research and Development Information Service - CORDIS


In the first part of the paper nonlinear stability of dissipative magnetized parallel flows is studied using Lyapunov methods. For two-dimensional perturbations perpendicular to the direction of the flow, a Lyapunov functional is constructed explicitly by two slightly different methods. This insures the nonlinear unconditional stability of the system. Though the extension of this nonlinear work to three-dimensional perturbations seems impossible at present, a conjecture concerning linear stability of magnetized Couette flows is stated, whose proof may become a mathematical challenge. In the second part of the paper the addition of parallel flows to ideal static equlibria is investigated. It turns out that Palumbo's ''isodynamic'' equilibrium plays a special role in this problem.

Additional information

Authors: TASSO H, Max-Planck-Institut für Plasmaphysik, Garching bei München (DE)
Bibliographic Reference: Article: Physics Letters A, Vol. 222 (1996) pp. 97-100
Record Number: 199611548 / Last updated on: 1997-01-27
Original language: en
Available languages: en